MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 8X30; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0830
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.Based on the product investigation of the device received, the delivery tube (hypo tube) was found broken.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A non-sterile og tdl cmplx frame coil 8x30 was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the hypo-tube (delivery tube) was broken into two parts.No other damages were noted in the device components.The device was inspected under microscopic magnification, and the embolic coil was found to be in good normal conditions (i.E., no elongations, kinks, or non-concentric loops were noted) inside of the introducer, it was still attached to the gripper.Due to the broken condition noted on the hypo-tube, this was submitted to scanning electron microscope (sem) testing, and the images showed evidence of mechanical damage and stress marks on the hypo-tube.These damages could be related to the handling of the device during the procedure or excessive force.The condition found in the hypo-tube was not originally reported in the event, and the exact time when this condition occurred could not be determined.It is possible that force may have inadvertently been applied during the maneuvering of the coil, which resulted in the broken condition found in the hypo-tube, however, the complaint detailed that no excessive force had been applied to the device.The condition previously described precluded proper testing, and based on the information provided, there is no relationship between the hypo-tube breakage and the coil becoming impeded in the microcatheter.With the evidence available at this time, the customer complaint cannot be evaluated.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.¿if friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, an 8x30 orbit galaxy coil (640cr0830, 30666505) became impeded in the unspecified microcatheter (mc) and could not advance anymore.The physician retracted the coil and switched to a new coil (the microcatheter was not replaced) to complete the surgery.There was no patient injury report.Additional information received indicated that there was nothing noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force was applied to the device.Based on the product investigation of the device received, the delivery tube (hypo tube) was found broken.The reporter confirmed that no excessive force had been applied to the device.The separated hypo-tube may be caused by transportation after the surgery.

Brand Name
OG TDL CMPLX FRAME COIL 8X30
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15969066
Report Number3008114965-2022-00830
Device Sequence Number5107614
Product Code KRD
UDI-Device Identifier10886704030454
UDI-Public10886704030454
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number640CR0830
Device Catalogue Number640CR0830
Device Lot Number30666505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Initial Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED MICROCATHETER
Patient SexUnknown